Skip to main content

Some Universal Properties for Restricted Trace Gaussian Orthogonal, Unitary and Symplectic Ensembles

Abstract

Consider fixed and bounded trace Gaussian orthogonal, unitary and symplectic ensembles, closely related to Gaussian ensembles without any constraint. For three restricted trace Gaussian ensembles, we prove universal limits of correlation functions at zero and at the edge of the spectrum edge. Our argument also applies to restricted trace ensembles with monomial potentials. In addition, by using the universal result in the bulk for fixed trace Gaussian unitary ensemble, which has been obtained by Götze and Gordin, we also prove the universal limits of correlation functions everywhere in the bulk for bounded trace Gaussian unitary ensemble.

This is a preview of subscription content, access via your institution.

References

  1. Akemann, G., Vernizzi, G.: Macroscopic and microscopic (non-)universality of compact support random matrix theory. Nucl. Phys. B 583(3), 739–757 (2000)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  2. Akemann, G., Cicuta, G.M., Molinari, L., Vernizzi, G.: Compact support probability distributions in random matrix theory. Phys. Rev. E 59(2), 1489–1497 (1999)

    Article  MathSciNet  ADS  Google Scholar 

  3. Akemann, G., Cicuta, G.M., Molinari, L., Vernizzi, G.: Nonuniversality of compact support probability distributions in random matrix theory. Phys. Rev. E 60(5), 5287–5292 (1999)

    Article  MathSciNet  ADS  Google Scholar 

  4. Balian, R.: Random matrices and information theory. Nuovo Cimento B 57, 183–193 (1968)

    Article  ADS  Google Scholar 

  5. Bleher, P., Its, A.: Semiclassical asymptotics of orthogonal polynomials, Riemann-Hilbert problem, and universality in the matrix model. Ann. Math. 150, 185–266 (1999)

    MATH  Article  MathSciNet  Google Scholar 

  6. Brezin, E., Zee, A.: Universality of the correlations between eigenvalues of large random matrices. Nucl. Phys. B 402, 613–627 (1993)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  7. Bronk, B.V.: Topics in the theory of Random Matrices. Thesis, Princeton University (unpublished), a quote in Chapter 27 of Mehta’s book “Random Matrices”, 3rd edn.

  8. Deift, P., Gioev, D.: Universality in random matrix theory for orthogonal and symplectic ensembles. Int. Math. Res. Pap. 2007, rpm004 (2007)

    MathSciNet  Google Scholar 

  9. Deift, P., Gioev, D.: Universality at the edge of the spectrum for unitary, orthogonal, and symplectic ensembles of random matrices. Commun. Pure Appl. Math. 60, 867–910 (2007)

    MATH  Article  MathSciNet  Google Scholar 

  10. Deift, P., Kriecherbauer, T., McLaughlin, K.T.-R., Venakides, S., Zhou, X.: Uniform asymptotics for polynomials orthogonal with respect to varying exponential weights and applications to universality questions in random matrix theory. Commun. Pure Appl. Math. 52(11), 1335–1425 (1999)

    MATH  Article  MathSciNet  Google Scholar 

  11. Delannay, R., LeCaër, G.: Exact densities of states of fixed trace ensembles of random matrices. J. Phys. A 33, 2611–2630 (2000)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  12. Dyson, F.J.: Statistical theory of the energy levels of complex systems III. J. Math. Phys. 3, 166–175 (1962)

    Article  MathSciNet  ADS  Google Scholar 

  13. Erdős, L., Péché, S., Ramírez, J.A., Schlein, B., Yau, H.T.: Bulk universality for Wigner matrices. arXiv:0905.4176 [math-ph]

  14. Erdős, L., Ramírez, J., Schlein, B., Tao, T., Vu, V., Yau, H.-T.: Bulk universality for Wigner hermitian matrices with subexponential decay. arXiv:0906.4400

  15. Erdős, L., Schlein, B., Yau, H.-T.: Universality of random matrices and local relaxation flow. arXiv:0907.5605

  16. Forrester, P.J.: The spectrum edge of random matrix ensembles. Nucl. Phys. B 402, 709–728 (1993)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  17. Götze, F., Gordin, M.: Limit correlation functions for fixed trace random matrix ensembles. Commun. Math. Phys. 281, 203–229 (2008)

    MATH  Article  ADS  Google Scholar 

  18. Götze, F., Gordin, M., Levina, A.: Limit correlation function at zero for fixed trace random matrix ensembles. Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 341, 68–80 (2007) (Russian). Translation to appear in J. Math. Sci. (N.Y.) 145(3) (2007)

    MATH  Google Scholar 

  19. Guhr, T.: Norm-dependent random matrix ensembles in external field and supersymmetry. J. Phys. A, Math. Gen. 39, 12327–12342 (2006)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  20. Guhr, T.: Arbitrary rotation invariant matrix ensembles and supersymmetry. J. Phys. A, Math. Gen. 39, 13191–13223 (2006)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  21. Johansson, K.: Universality of the local spacing distribution in certain ensembles of Hermitian Wigner matrices. Commun. Math. Phys. 215(3), 683–705 (2001)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  22. LeCaër, G., Delannay, R.: The fixed-trace β-Hermite ensemble of random matrices and the low temperature distribution of the determinant of an N×N β-Hermite matrix. J. Phys. A 40, 1561–1584 (2007)

    Article  MathSciNet  ADS  Google Scholar 

  23. Liu, D.-Z., Zhou, D.-S.: Local statistical properties of Schmidt eigenvalues of bipartite entanglement for a random pure state. Int. Math. Res. Not. doi:10.1093/imrn/rnq091, arXiv:0912.3999v2

  24. Mehta, M.L.: Random Matrices, 3rd edn. Pure and Applied Mathematics, vol. 142. Elsevier/Academic Press, Amsterdam (2004)

    MATH  Google Scholar 

  25. Pastur, L., Shcherbina, M.: Universality of the local eigenvalue statistics for a class of unitary invariant random matrix ensembles. J. Stat. Phys. 86(1–2), 109–147 (1997)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  26. Rosenzweig, N.: Statistical mechanics of equally likely quantum systems. In: Statistical Physics (Brandeis Summer Institute, 1962), vol. 3, pp. 91–158. Benjamin, Elmsford (1963)

    Google Scholar 

  27. Soshnikov, A.: Universality at the edge of the spectrum in Wigner random matrices. Commun. Math. Phys. 207, 697–733 (1999)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  28. Soshnikov, A.: Determinantal point random fields. Russ. Math. Surv. 55(5), 923–975 (2000)

    MATH  Article  MathSciNet  Google Scholar 

  29. Szegö, G.: Orthogonal Polynomials, 1st edn. Am. Math. Soc., New York (1939)

    Google Scholar 

  30. Tao, T., Vu, V.: Random matrices: Universality of local eigenvalue statistics. arXiv:0906.0510

  31. Tracy, C.A., Widom, H.: Level-spacing distributions and the Airy kernel. Commun. Math. Phys. 159, 151–174 (1994)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  32. Tracy, C.A., Widom, H.: Fredholm determinants, differential equations and matrix models. Commun. Math. Phys. 163, 33–72 (1994)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  33. Tracy, C.A., Widom, H.: On orthogonal and symplectic matrix ensembles. Commun. Math. Phys. 177, 727–754 (1996)

    MATH  Article  MathSciNet  ADS  Google Scholar 

  34. Zhou, D.-S., Liu, D.-Z., Qian, T.: Fixed trace β-Hermite ensembles: Asymptotic eigenvalue density and the edge of the density. J. Math. Phys. 51, 033301 (2010)

    Article  ADS  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Dang-Zheng Liu.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Liu, DZ., Zhou, DS. Some Universal Properties for Restricted Trace Gaussian Orthogonal, Unitary and Symplectic Ensembles. J Stat Phys 140, 268–288 (2010). https://doi.org/10.1007/s10955-010-9993-9

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10955-010-9993-9

Keywords

  • Fixed trace ensembles
  • Bounded trace ensembles
  • Universality